Alert archive / Ohio / Red Flag Warnings in 2018

Red Flag Warning 3, NWS Pittsburgh, PA

May 1, 201811 counties in Ohio

NWS Pittsburgh, PA issued this red flag warning at May 1, 2018, 10:02 AM EDT for 11 counties in Ohio. It took effect at May 1, 2018, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2018, 10:02 AM EDT (14:02 UTC)
In effect from
May 1, 2018, 12:00 PM EDT
Expired
May 1, 2018, 8:00 PM EDT
In force
8 hr
Issued by
NWS Pittsburgh, PA

Counties Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 97 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 2.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2018-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2018-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2750 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

720 
WWUS81 KPBZ 011402
RFWPBZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pittsburgh PA
1002 AM EDT Tue May 1 2018


OHZ039>041-048>050-057>059-068-069-012215-
/O.NEW.KPBZ.FW.W.0003.180501T1600Z-180502T0000Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-
1002 AM EDT Tue May 1 2018

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR
PORTIONS OF SOUTHEAST OHIO...

The National Weather Service in Pittsburgh has issued a Red Flag
Warning, which is in effect until 8 PM EDT this evening.

* AFFECTED AREA...Fire Weather Zone 039 Tuscarawas, Fire Weather 
  Zone 040 Carroll, Fire Weather Zone 041 Columbiana, Fire 
  Weather Zone 048 Coshocton, Fire Weather Zone 049 Harrison, 
  Fire Weather Zone 050 Jefferson, Fire Weather Zone 057 
  Muskingum, Fire Weather Zone 058 Guernsey, Fire Weather Zone 
  059 Belmont, Fire Weather Zone 068 Noble and Fire Weather Zone 
  069 Monroe.

* WINDS...Southwest 5 to 10 mph with gusts up to 20 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* TEMPERATURES...In the lower 70s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
287 
WWUS81 KPBZ 011903
RFWPBZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pittsburgh PA
303 PM EDT Tue May 1 2018

OHZ039>041-048>050-057>059-068-069-020000-
/O.CON.KPBZ.FW.W.0003.000000T0000Z-180502T0000Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-
303 PM EDT Tue May 1 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR PORTIONS OF SOUTHEAST OHIO...

* AFFECTED AREA...Fire Weather Zone 039 Tuscarawas, Fire Weather 
  Zone 040 Carroll, Fire Weather Zone 041 Columbiana, Fire 
  Weather Zone 048 Coshocton, Fire Weather Zone 049 Harrison, 
  Fire Weather Zone 050 Jefferson, Fire Weather Zone 057 
  Muskingum, Fire Weather Zone 058 Guernsey, Fire Weather Zone 
  059 Belmont, Fire Weather Zone 068 Noble and Fire Weather Zone 
  069 Monroe.

* WINDS...Southwest 5 to 10 mph with gusts up to 20 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* TEMPERATURES...In the mid 70s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
340 
WWUS81 KPBZ 012146
RFWPBZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pittsburgh PA
546 PM EDT Tue May 1 2018


OHZ039>041-048>050-057>059-068-069-020000-
/O.CON.KPBZ.FW.W.0003.000000T0000Z-180502T0000Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-
546 PM EDT Tue May 1 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR PORTIONS OF SOUTHEAST OHIO...

* AFFECTED AREA...Fire Weather Zone 039 Tuscarawas, Fire Weather 
  Zone 040 Carroll, Fire Weather Zone 041 Columbiana, Fire 
  Weather Zone 048 Coshocton, Fire Weather Zone 049 Harrison, 
  Fire Weather Zone 050 Jefferson, Fire Weather Zone 057 
  Muskingum, Fire Weather Zone 058 Guernsey, Fire Weather Zone 
  059 Belmont, Fire Weather Zone 068 Noble and Fire Weather Zone 
  069 Monroe.

* WINDS...Southwest 5 to 10 mph with gusts up to 20 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...In the upper 70s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
335 
WWUS81 KPBZ 020002
RFWPBZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pittsburgh PA
802 PM EDT Tue May 1 2018



OHZ039>041-048>050-057>059-068-069-020115-
/O.EXP.KPBZ.FW.W.0003.000000T0000Z-180502T0000Z/
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-
802 PM EDT Tue May 1 2018

...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF SOUTHEAST OHIO...

The Red Flag Warning has been allowed to expire as winds have
decreased and relative humidity values will recover overnight.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this red flag warning went out at May 1, 8:14 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 1, 8:14 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
814 AM EDT Tue May 1 2018

.SYNOPSIS...
Dry and warm weather is expected through much of Thursday under
high pressure. Rain chances return with the approach and
passage of a Friday cold front.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Made some generally minor updates to temp/dewpoint curves, but
forecast is on track. Will need to monitor Ohio counties for
possible fire weather concerns.

Previous...

High pressure will maintain dry weather and mainly clear skies
today. Highs will be several degrees above average with warm
advection and rising heights.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
Little change in the overall pattern through Wednesday. Ridge
holding strong and warmer air continues to spread across the
region. Daytime highs will remain above normal.

Models continue to slow the dampening of the ridge and in turn
eastward movement of the surface front. This should allow for
most of Thursday to remain dry, with the threat for showers and
storms increasing from the northwest late in the day as a pre-
frontal shortwave induces upper level height falls.

With a persistent southerly fetch dewpoints will climb into
the 50s. This will mean a little more cu coverage as trigger
temps and influx of low level moisture are higher each day.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Highlights:
- Above normal temps through Saturday
- Cold front Friday main weather system
- Brief return to below normal temps Sunday

Pops are highest Thursday night into Friday when the baroclinic
zone crosses.

Westerly flow behind the front allows for just a slight cool
down Saturday. H8 temps remain in the double digits, this
daytime highs will be well into the 60s and lower 70s. Yet
another mid level trough develops over the Great Lakes Sunday
and Monday. Anomalies are just below zero, so a cool down like
we have seen the entire month won't be in store. Daytime highs
should fall around 5F below normal.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
VFR is expected through the TAF period under high pressure.

OUTLOOK...
Restriction potential returns with the approach and passage of a
cold front Fri.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, May 1, 4:02 AM EDT, 6 hours before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
402 AM EDT Tue May 1 2018

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-020815-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
402 AM EDT Tue May 1 2018

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in Ohio, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.